I stopped taking Diane 35 5 months ago. 2 months ago my hair started shedding like crazy and my skin broke out. I am really stressed by the amount of hair I have been loosing and my skin. I wanted a break from the pill as want to try for baby in 6 months but seriously thinking of going back on. Is the hair loss related? Please help!
Every contraceptive can cause side effects. Not all women experience side effects. Hair loss may be experienced by few women using Diane 35. Every person has some hair loss. Hair loss of about 50-100 per day is normal. The common causes of hair loss:
1)Alopecia areata is an autoimmune disorder also known as "spot baldness" that can result in hair loss ranging from just one location. Traction alopecia - with ponytails or cornrows, pulling on hair with excessive force.
2) Temporary loss of hair can occur in areas where sebaceous cysts are present.
3) Traumas such as chemotherapy, childbirth, major surgery, poisoning, and severe stress may cause a hair loss condition known as telogen effluvium.
4) Iron deficiency
5) Mycotic infections can cause massive hair loss.
6) Hypothyroidism can cause hair loss, typically frontal, and is particularly associated with thinning of the outer third of the eyebrows.
7) Hyperthyroidism can also cause hair loss It would be best to consult a skin specialist for your symptoms to find out the cause of your complaints. Increase the intake of proteins in your diet, take a multi vitamin and zinc supplements. Adequate sleep and hydration are also important. Use a mild shampoo and conditioner. You might need to get investigated further maybe to establish a cause of the hair loss - hormone levels, thyroid function tests, any skin disease etc. This would help in establishing a diagnosis and then planning further management of your symptoms. If your pill is causing it you may need an alternative method of contraception.
Keep me posted. Hope this helps.
Good luck and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.